Alert archive / West Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 11, NWS Pittsburgh, PA

July 5, 2008Monongalia County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2008, 5:48 AM EDT for Monongalia County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2008, 5:48 AM EDT (09:48 UTC)
Expired
Jul 5, 2008, 8:45 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Monongalia County, WV

The radar

The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:00 AM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 5, 2:00 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 AM EDT SAT JUL 5 2008

.SYNOPSIS...
A FRONTAL SYSTEM WILL REMAIN NEARLY STATIONARY ACROSS THE OHIO VALLEY
AND THE MID ATLANTIC STATES THROUGH THE WEEKEND. THIS WILL KEEP
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE
FORECAST...WITH THE GREATEST CHANCES SOUTH OF INTERSTATE 70. HIGH
PRESSURE WILL BRING MAINLY DRY AND WARM CONDITIONS EARLY NEXT
WEEK...WITH SHOWER CHANCES RETURNING BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE STATIONARY FRONT REMAINS ACROSS NORTHERN KY THROUGH NORTHERN
VIRGINIA. WAVES RIDING ALONG AND SLIGHTLY NORTH OF THE FRONTAL
BOUNDARY ARE RESULTING IN SCATTERED SHWRS FROM NORTHERN WV
STRETCHING NE ALONG THE RIDGES. THIS TREND WILL CONTINUE
THROUGH TODAY...WITH SOME NORTHERN NUDGE TO THE PRECIP
SHIELD AS THE NEXT WAVE RIDES ALONG THE FRONT. WILL KEEP
SCATTERED POPS FROM A ZZV/PIT/INDIANA LINE SOUTH TODAY...WITH
NUMEROUS SHWRS FROM MGW EASTWARD INTO WESTERN MD. LITTLE OR
NO PRECIP IS EXPECTED FROM I-80 NORTHWARD. PRECIP CHANCES WILL
DIMINISH TNGT ACROSS ALL AREAS AS THE WAVE EXITS. GIVEN CLOUD
COVER...EXPECT HIGH TEMPERATURES COOLER THAN NORMAL TODAY...WITH
NEAR NORMAL TEMPS TNGT.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
THE UPPER LEVEL TROUGH WILL CROSS THE REGION SUNDAY INTO SUNDAY
NIGHT...WITH SCATTERED SHWRS/TSTMS DIMINISHING SUNDAY NIGHT.
WITH A FEW LESS CLOUDS...TEMPERATURES WILL WARM SLIGHTLY TO
NEAR NORMAL.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
FLAT HIGH PRESSURE WILL CROSS THE REGION MONDAY FOR MAINLY
DRY AND WARMER CONDITIONS. UNSETTLED CONDITIONS WILL RETURN
TO THE AREA FOR TUESDAY INTO THURSDAY AS THE NEXT FRONTAL
SYSTEM SLOWLY CROSSES THE REGION. MEDIUM RANGE MODELS ARE IN
GENERAL AGREEMENT BRINGING DRIER AND SLIGHTLY COOLER CONDITIONS
BY THE END OF NEXT WEEK.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A NEARLY STATIONARY SURFACE BOUNDARY COUPLED WITH A MID LEVEL TROUGH
WILL KEEP UNSETTLED WEATHER OVER THE REGION INTO SUNDAY NIGHT. WEAK
SURFACE HIGH PRESSURE WILL STABILIZE THE AIRMASS SOMEWHAT FOR LATE
MONDAY...BEFORE A COLD FRONT SLIDES SOUTHEAST ACROSS THE AREA
TERMINALS TUESDAY INTO WEDNESDAY.

IFR CONDITIONS WILL BE POSSIBLE THIS MORNING IN SHOWERS...FOG AND
LOW CLOUDS. PREVAILING MVFR CONDITIONS ARE EXPECTED FOR MUCH OF THIS
AFTERNOON. WHILE CONDITIONS WILL PREVAIL IN THE VFR RANGE FOR SUNDAY
AND MONDAY...PERIODS OF IFR IN AND AROUND STORMS WILL BE POSSIBLE IN
AND NEAR STORMS. GENERALLY VFR CONDITIONS ARE THEN EXPECTED FOR
TUESDAY...WITH IFR POSSIBLE IN STORMS TUESDAY NIGHT AND WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 5, 2:49 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 AM EDT SAT JUL 5 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-061000-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
249 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 2:59 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 AM EDT SAT JUL 5 2008

MDZ001-WVZ021>023-041-050900-
GARRETT-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
259 AM EDT SAT JUL 5 2008

NUMEROUS SHOWERS WILL CROSS NORTHERN WEST VIRGINIA AND GARRETT COUNTY
MARYLAND THROUGH 5 AM. EXPECT RAINFALL OF ONE QUARTER TO ONE HALF
INCH...WITH LOCALLY HIGHER AMOUNTS. TRAVELERS SHOULD BE ALERT FOR
RAPID REDUCTIONS IN VISIBILITY AND FOR PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 5, 5:33 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
533 AM EDT SAT JUL 5 2008

MDZ001-WVZ022-023-051100-
GARRETT-MONONGALIA-PRESTON-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...MORGANTOWN...
KINGWOOD...TERRA ALTA
533 AM EDT SAT JUL 5 2008

SHOWERS WILL CONTINUE TO CROSS AREAS STRETCHING FROM EASTERN
MONONGALIA COUNTY TO GARRETT COUNTY MARYLAND THROUGH 7 AM. EXPECT
RAINFALL OF ONE QUARTER TO ONE HALF INCH...WITH LOCALLY HIGHER
AMOUNTS. TRAVELERS SHOULD BE ALERT FOR RAPID REDUCTIONS IN
VISIBILITY AND FOR PONDING OF WATER ON ROADWAYS.

Nearby

Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.